top of page
Search

Something worse than chapped lips...



You think chapped lips are bad? Stevens-Johnson syndrome is a rare and serious skin disorder. It begins with a reaction to a medication, typically a prescribed or over-the-counter medication. It starts with your typical flu-like symptoms and then a rash. This rash spreads and blisters. It causes the outer layer of the skin, the epidermis to die. After a few days, this starts to shed, making the area red and raw before it begins to heal.


It typically requires hospitalisation as the rash can happen anywhere and it can be very severe. Depending on the size of the wound caused, it can take months for the skin to repair itself. Wound care and pain management would be required as the skin does not have that protective barrier and infection can easily occur. Severe cases include a rash affecting the eyes, which can lead to temporary blindness as the skin around the eyes die. The skin on the eyelids is the thinnest on the body, making this extremely painful.


Medications that are known to have caused Stevens-Johnson syndrome include anti-gout medication, Paracetamol, Ibuprofen and seizure medication. It is a wide spread of medication, and you would not know if you had Stevens-Johnson syndrome until you start experiencing these severe symptoms. Sepsis has been known to occur as well as acute respiratory failure and permanent skin damage due to this disorder.


So, if you have a reaction to a medication, ensure to see a medical professional immediately!


New dates have been added to our 2022/23 tour, The Death of Anton Orlov! Get your tickets here!

Comments


BLOG BANNER (1).png
bottom of page